MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 8888345611HP
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter was inserted into the right internal jugular, during the connection to the machine, there was an air presence alarm in the arterial circuit, the treatment was stopped and the syringe was tested positive for air presence.It was reported that the catheter was changed.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: both luer adapters were clogged with blood.No other visual abnormalities was noted.A functional evaluation found that the catheter was submerged into a water bath.Air was injected to try and clear the fluids.The blue luer adapter cleared out however the red luer side wouldn't eject the fluid.The end was clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.Both extensions were tested with acceptable results.A review of the device history record could not be performed because the lot number was not provided.However, records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during patient connection, it was stated that there was an air presence alarm in the arterial circuit.The syringe was tested and it was positive for air presence.It was mentioned that the catheter was inserted on (b)(6) through the right internal jugular.There was nothing unusual, no visible damage was observed and flushing was done on the device before connecting the lines.The treatment was stopped without restitution and the catheter was change to complete that procedure.Chlorexydine alcoolique was used as a cleaning agent on the device and biseptine for the patient's skin.There was no leak/break, tego was not utilized, and there was no luer adapter issue.There was no blood loss, no blood transfusion given and it was stated that the event did not lead to an extended hospitalization.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g4.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9369774
Report Number3009211636-2019-00250
Device Sequence Number3042650
Product Code NIE
UDI-Device Identifier10884521128149
UDI-Public10884521128149
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888345611HP
Device Catalogue Number8888345611HP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/10/2019
01/17/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/20/2019
01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1